Results 1 to 6 of 6
Lexapro - Will/can side-effects dissipate?
  1. #1
    ericett is offline New Member
    Join Date
    Sep 2007
    Posts
    3

    Default Lexapro - Will/can side-effects dissipate?

    2 days ago I was prescribed Lexapro (bottle not next to me right to now, pretty sure its 20mg./1xday) and I'm having pretty substantial side-effects. Predominant problem is nausea, but I have a little light-headedness, as well as feeling tired.

    I am trying to take Ginger to deal with the nausea, but just started that today and am having mixed results...we'll see.

    My question is: Will the nausea dissipate or am I one of the 15% who have this reaction and I need to seek a different drug?

    I have been on anti-depressants a couple of times and have experienced the tired feeling and it went away as I got used to the drug - does this also happen with nausea?

    If you have experience on this, please let me know.

    Thanks,
    Eric

  2. #2
    depr-anxsufferer24 is offline New Member
    Join Date
    Sep 2007
    Posts
    2

    Default

    I first took Lexapro about three years ago. For the first three days or so, I felt like I had a terrible flu, but I kept telling myself it would turn out well in the end. After about a week I had no side effects. That was at 10 mg/day. I later went up to 20, then 40. At both 20 and 40 I have had problems with excessive sleepiness--but not depression or anxiety. I am planning to try something else soon, but it is scary...I tried wellbutrin for a bit but it was the worst week and a half of my life! Afterward I was begging to go back to Lexapro even though it makes me sleepy...

  3. #3
    ericett is offline New Member
    Join Date
    Sep 2007
    Posts
    3

    Default Thanks

    Quote Originally Posted by depr-anxsufferer24 View Post
    I first took Lexapro about three years ago. For the first three days or so, I felt like I had a terrible flu, but I kept telling myself it would turn out well in the end. After about a week I had no side effects. That was at 10 mg/day. I later went up to 20, then 40. At both 20 and 40 I have had problems with excessive sleepiness--but not depression or anxiety. I am planning to try something else soon, but it is scary...I tried wellbutrin for a bit but it was the worst week and a half of my life! Afterward I was begging to go back to Lexapro even though it makes me sleepy...
    Thanks. I went off the Lexapro after 3 days because I just couldn't stand the dizziness, nausea and cold sweats. I went on Wellbutrin and it's been much, much better.

    Thanks for taking the time to reply.

  4. #4
    HappyDad is offline New Member
    Join Date
    Nov 2007
    Posts
    12

    Default

    Yes, it will likely get better very soon. If nausea is your only side effect while taking Lexapro then you're doing good. I was on Lex for three years and never got past the headaches. I've been off for 7 weeks now and the withdrawals are less than a picnic. Good luck and God bless

  5. #5
    emily24 is offline New Member
    Join Date
    Jan 2008
    Posts
    1

    Default Help

    I just started 2 days ago with the Lexapro and I am so sick. Nausea, cramps. I am not going to take it anymore, especially from reading withdrawl symptoms. How long until you started feeling better after initially beginning?[















    QUOTE=ericett;186777]2 days ago I was prescribed Lexapro (bottle not next to me right to now, pretty sure its 20mg./1xday) and I'm having pretty substantial side-effects. Predominant problem is nausea, but I have a little light-headedness, as well as feeling tired.

    I am trying to take Ginger to deal with the nausea, but just started that today and am having mixed results...we'll see.

    My question is: Will the nausea dissipate or am I one of the 15% who have this reaction and I need to seek a different drug?

    I have been on anti-depressants a couple of times and have experienced the tired feeling and it went away as I got used to the drug - does this also happen with nausea?

    If you have experience on this, please let me know.

    Thanks,
    Eric[/QUOTE]

  6. #6
    jersey girl is offline New Member
    Join Date
    Jan 2008
    Posts
    1

    Default nausea with Lexapro

    Quote Originally Posted by ericett View Post
    2 days ago I was prescribed Lexapro (bottle not next to me right to now, pretty sure its 20mg./1xday) and I'm having pretty substantial side-effects. Predominant problem is nausea, but I have a little light-headedness, as well as feeling tired.

    I am trying to take Ginger to deal with the nausea, but just started that today and am having mixed results...we'll see.

    My question is: Will the nausea dissipate or am I one of the 15% who have this reaction and I need to seek a different drug?

    I have been on anti-depressants a couple of times and have experienced the tired feeling and it went away as I got used to the drug - does this also happen with nausea?

    If you have experience on this, please let me know.

    Thanks,
    Eric
    Eric,
    I only took 10 mg and was sick to my stomach for a week, so I can sympathize with your feeling. The good news is that it does go away. give it a week and see. Drink a full glass of water with the pill, not just a sip..this seemed to help. I was also too tired to even work for two weeks. I am now off of the Lexapro after 12 weeks. I tapered off and am having the side effects of that ( brain jolts or zaps i hear they are called). Personally, the Lexapro did what it was supposed to for me fo rthat period of time, but I do not see the long term benefit if it is the only remedy. Therapy, exercise, healthy habits are all necessary while taking this med. and should be continued after you stop the meds. Hope this helps. good luck!

Similar Threads

  1. Lexapro Side Effects
    By pixie_tinker in forum Drug Information
    Replies: 3
    Last Post: 01-05-2007, 11:32 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22